MAUDE Adverse Event Report: BTG YOKNEAM ICESPHERE S 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICESPHERE S 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3561
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pneumatosis occurred after use of the cryoablation needle.An icesphere s 90 degree needle was selected for a cryoablation procedure to treat a kidney lesion.The probe was tested.It was reported that no gas leaks were seen, and the ice ball was visualized; however, there was one small bubble seen, but no stream of bubbles.The physician inspected the needle and determined that it looked fine, so the needle was used.The probe was inserted into the patient through the posterior back muscle, and it could not be visualized on the screen, so it was locked into the channel again and prompted to re-test it.This time, the probe was tested inside the patient.The first freeze was completed with no issue.At the end of the second freeze, however, after 10 minutes, the ct image showed air in the subcutaneous muscle.The needle was removed and re-tested in saline.Small bubbles were seen from where the needle meets the handle.After pressing the freeze function while in the saline, multiple gas bubbles were present.The needle had been completed successfully with the original device.The patient was in stable condition after the procedure, and no intervention was needed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: an icesphere s 90 degree needle lot (31084115) was returned to arden hill cis for analysis.Visual inspection was completed with no problems detected.The needle was connected to the icefx console, and a two-minute confidence test was performed.During the pretest there were bubbles seen coming out of the needle at the shaft-joint area.The needle had the exterior sheath removed to be able to see the shaft-joint area more closely to visually inspect the glue.While doing so pictures were capture of irregularities in the glue, there was a gap between the shaft and needle where the glue should be in place.The needle was placed back in the bath to verify the leak.The bubbles were confirmed to be coming from that upper left region where the glue gap was captured.It was also found that there was blood found under the handle heat shrink commonly seen when the handle is pressed into the skin.No further testing was needed.

Brand Name
ICESPHERE S 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17201669
Report Number2124215-2023-32686
Device Sequence Number12436196
Product Code GEH
UDI-Device Identifier07290104830556
UDI-Public07290104830556
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2025
Device Model NumberFPRPR3561
Device Catalogue NumberFPRPR3561
Device Lot Number0031084115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale